Discussions that mention abilify

Parkinson's Disease board


Tamara,
My dad also has Parkinsons, and hallucinations. His neurologist has said he has Parkinsons with Lewy Body Dementia, which is another disease in the PD and AD class. It doesn't sound like your granny is in the last stage, maybe the 3rd. He takes Haldol for the hallucinations only because that is the only thing that works for him. All other types of this med, Abilify, Seroquel, Resperidol,...make the hallucinations way worse. They don't like to give Haldol because it exaggerates the Parkinsons symptoms, but it is the only thing that works for him.
My dad has been through that and is in the final stage of PD as we speak. My mom and I could no longer care for him at home by ourselves and it was taking too long to hire help to come in, so unfortunately, we had to place him in a nursing home. The only reason I have felt no guilt for making that decision is because had he stayed at home, I would've had a double funeral - him and mom. When he went in the nursing home, he was still able to walk, eat, drink, talk, and laugh. Now he does none of that. We recently made the decision to have a feeding tube inserted so that he could get nourishment - he can still whisper my name if I ask him who I am and tell us he loves us - so I find it hard not to do the feeding tube. He just got out of the hospital for the 2nd time in a month because of a UTI. But him and my mom just celebrated their 41st wedding anniversary on Monday - he wouldn't let go of her hand in the hospital!
So, Tamara, no I think you have plenty of time to spend with your Granny...just savor and enjoy every minute and keep reminding her how very much you love her. Best wishes to you and her always!
A friend, Cathie